MAUDE Adverse Event Report: AV-TEMECULA-CT MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; MITRACLIP DELIVERY SYSTEM

AV-TEMECULA-CT MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; MITRACLIP DELIVERY SYSTEM
Catalog Number CDS0201
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot.Additionally, a review of the complaint history identified no similar incidents reported from this lot.The mitraclip instructions for use instructs the user to raise the grippers, and provides the following caution statement: raising the grippers more often than needed, retracting the gripper lever forcefully, or retracting the gripper lever more than 1.5 cm beyond the mark may damage the gripper cover or impair cds performed.All available information was investigated and the reported gripper line break was likely due to user error, as it was reported that the physician retracted the gripper lever 1-2 cm beyond the blue mark.Based on the information reviewed, there is no indication of a product quality issue with respect to design, manufacturing or labeling of the device.
 
Event or Problem Description
This is filed to report the gripper line break.It was reported that this was a mitraclip procedure to treat degenerative mitral regurgitation (mr) with a grade of 4+.The clip delivery system (cds) was advanced to the mitral valve.When clip deployment was started, it was found that the gripper line was in 2 pieces.It was noted that the gripper lever was pulled beyond the blue line.The cds was removed and replaced without issue.One clip was implanted, reducing the mr to <1.There was no adverse patient sequela or a clinically significant delay in the procedure.No additional information was provided.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
MITRACLIP DELIVERY SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6761434
Report Number2024168-2017-06349
Device Sequence Number1967285
Product Code NKM
UDI-Device Identifier08717648195914
UDI-Public08717648195914
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2017
Device Catalogue NumberCDS0201
Device Lot Number60827U112
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2017
Initial Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient Weight80